MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX3575
Medical Device Problem Codes Fluid/Blood Leak (1250); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, the detachment hub of an orbit galaxy xtrasoft coil (640cx3575, 30436668) was impacted.That part seemed damaged and decided to use a new product.The physician used same-like product and the procedure was successfully done.Additional information received indicated that there was a connection malfunction between the hub of the coil and the luer.According to the user, the coil hub and luer didn¿t fit perfectly for coil detachment and saline seemed to leak as well.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, the detachment hub of an orbit galaxy xtrasoft coil (640cx3575, 30436668) was impacted.That part seemed damaged and decided to use a new product.The physician used same-like product and the procedure was successfully done.Additional information received indicated that there was a connection malfunction between the hub of the coil and the luer.According to the user, the coil hub and luer didn¿t fit perfectly for coil detachment and saline seemed to leak as well.A non-sterile og cmplx xtra soft coil 3.5x7.Was received inside of a pouch.The hypotube presented bents at multiple locations (28 inches, 30 inches, 42 inches, and 47 inches from the proximal end).No further apparent damages were noted.The device was inspected under microscope, and the embolic coil was found in good normal conditions, still attached to the delivery unit with no evidence of heat applied to the rh.The luer activated valve (lav) was found to be cracked.A manufacturing record evaluation was performed for the finished device 30436668 number, and no non-conformances related to the malfunction were identified.The product was returned to cerenovus for evaluation.Visual inspection of the returned og cmplx xtra soft coil 3.5x7.5 revealed that the hypotube had multiple bents at 28 inches, 30 inches, 42 inches, and 47 inches from the proximal end.No further apparent damages were noted.Under microscopic magnification, the embolic coil was observed in good normal conditions, no kinks, elongations, or non-concentric loops were observed, and it was still attached to the delivery system with no evidence of heat applied to the rh.However, the luer activated valve (lav) was found to be cracked.The conditions observed on the embolic coil and rh reasonably suggest that the issue was noticed before the embolic coil was pushed outside the introducer and before any detachment attempt, but the lav could have been inadvertently hit by another object when it was taken out of the package, causing the crack and the subsequent leakage encountered during the procedure.The damage observed on the lav can also be related to the incompatibility reported by the user.Considering the factors described above, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances were identified.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X7.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13010464
Report Number3008114965-2021-00674
Device Sequence Number1766354
Product Code KRD
UDI-Device Identifier10886704030706
UDI-Public10886704030706
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number640CX3575
Device Catalogue Number640CX3575
Device Lot Number30436668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer01/24/2022
02/16/2021
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date01/27/2022
02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown